Forum topic

2 posts / 0 new
Last post
dijack
Adverse reaction with PICC insertion

I'm wondering if anyone has had recent reactions with PICC insertion.  Back in 2010 - 2011 there were several posts regarding a reaction that was characterized by facial flushing and shortness of breath.  The posts on this forum included discussions regarding mast cell activation.  I have not seen any posts since that time and wondering if anyone has had this happen recently.  If so, can you tell me what type of PICC was being used.

Thanks!

lynncrni
This can happen with all

This can happen with all brands of PICCs. That is why no manufacturer wants to invest in studies, or so I am told. The MAUDE database at the FDA continues to have strange reactions reported, although I have not seen anyone posting messages in a discussion forum recently. This will be included in my presentation in May at the next INS conference. Theory is still strong for mast cell activation. 

Lynn Hadaway, M.Ed., NPD-BC, CRNI

Lynn Hadaway Associates, Inc.

PO Box 10

Milner, GA 30257

Website http://www.hadawayassociates.com

Office Phone 770-358-7861

Log in or register to post comments